Alert archive / New York / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 3, NWS New York, NY

April 15, 2019Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Apr 15, 2019, 3:36 AM EDT for Orange County, New York. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2019, 3:36 AM EDT (07:36 UTC)
Expired
Apr 15, 2019, 4:15 AM EDT
In force
39 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Orange County, NY

The radar

The Albany radar (KENX), 117 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 4:03 AM EDTTSTM WND DMGWashingtonville, NYTREES DOWN ON WIRES ON CLOVE ROAD. REPORTS OF POWER OUTAGES AROUND TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 1:05 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2019-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2019-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 447 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
447 m²/s²
0-3 km storm-relative helicity
518 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WUUS51 KOKX 150736
SVROKX
NYC071-150815-
/O.NEW.KOKX.SV.W.0003.190415T0736Z-190415T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
336 AM EDT Mon Apr 15 2019

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Orange County in southeastern New York...

* Until 415 AM EDT.

* At 336 AM EDT, a severe thunderstorm was located over Unionville,
  or 8 miles southeast of Matamoras, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* This severe thunderstorm will be near...
  Florida around 345 AM EDT.
  Middletown and Goshen around 350 AM EDT.
  Montgomery around 400 AM EDT.
  Walden and New Windsor around 405 AM EDT.
  Newburgh and Gardnertown around 410 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 AM EDT for southeastern
New York.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Upton NY.

&&

LAT...LON 4162 7430 4163 7427 4162 7425 4160 7425
      4158 7413 4161 7413 4160 7409 4161 7407
      4158 7405 4159 7396 4153 7400 4146 7400
      4140 7395 4123 7442 4135 7468
TIME...MOT...LOC 0736Z 238DEG 49KT 4130 7455 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DS
2 follow-up statements
825 
WWUS51 KOKX 150748
SVSOKX

Severe Weather Statement
National Weather Service New York NY
348 AM EDT Mon Apr 15 2019

NYC071-150815-
/O.CON.KOKX.SV.W.0003.000000T0000Z-190415T0815Z/
Orange NY-
348 AM EDT Mon Apr 15 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR ORANGE COUNTY...

At 348 AM EDT, a severe thunderstorm was located over Goshen, moving
northeast at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

This severe storm will be near...
  Montgomery around 400 AM EDT.
  Walden and New Windsor around 405 AM EDT.
  Newburgh and Gardnertown around 410 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 AM EDT for southeastern
New York.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4162 7430 4163 7427 4162 7425 4160 7425
      4158 7413 4161 7413 4160 7409 4161 7407
      4158 7405 4159 7396 4153 7400 4146 7400
      4140 7395 4123 7442 4144 7455
TIME...MOT...LOC 0748Z 238DEG 49KT 4139 7436 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DS
817 
WWUS51 KOKX 150801
SVSOKX

Severe Weather Statement
National Weather Service New York NY
401 AM EDT Mon Apr 15 2019

NYC071-150815-
/O.CON.KOKX.SV.W.0003.000000T0000Z-190415T0815Z/
Orange NY-
401 AM EDT Mon Apr 15 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHEASTERN ORANGE COUNTY...

At 401 AM EDT, a severe thunderstorm was located near Montgomery, or
near Walden, moving northeast at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

This severe storm will be near...
  New Windsor around 405 AM EDT.
  Newburgh and Gardnertown around 410 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 AM EDT for southeastern
New York.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4162 7430 4163 7427 4162 7425 4160 7425
      4158 7413 4161 7413 4160 7409 4161 7407
      4158 7405 4159 7396 4153 7400 4146 7400
      4140 7395 4128 7428 4156 7438
TIME...MOT...LOC 0801Z 238DEG 49KT 4148 7416 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:41 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 15, 1:41 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service New York NY
141 AM EDT Mon Apr 15 2019

.SYNOPSIS...
A cold front approaches tonight and moves through late at night into
Monday morning. High pressure returns Tuesday into Wednesday
and then gradually gives way to a warm front approaching from
the southwest. The warm front lifts north Friday morning,
followed by a cold frontal passage late Saturday into Sunday.

&&

.NEAR TERM /THROUGH TODAY/...
A tornado watch is now in effect for northeastern New Jersey,
the lower Hudson Valley, NYC and Nassau County, and western
Connecticut. Squall line approaching the area is beginning to
show signs of reintensification as a low level jet strengthens
in response to a strong approaching upper trough. Strong warm
advection is allowing a non-diurnal trend in advance of the
line, with surface-based instability increasing in response to
the rising temperatures. As such, the threat for damaging winds
will likely persist into the night. Winds at the surface are
slightly backed ahead of the line, which will locally enhance
any rotation that can develop within the QLCS, and thus a threat
of tornadoes exists.

Overall, went with a trend towards hi resolution data in the
public forecast to account for more mesoscale details,
particularly with temperatures and dew points. Apart from
the threat of strong to severe convection, dense fog remains for
portions of the area, particularly close to the coast.

The main line of showers and thunderstorms will enter western
zones 06z to 09z, and then quickly move across the NYC/NJ metro
09z to 12z, and then across eastern zones shortly thereafter.
The line will be forced by convergence of a +3 to +4 standard
deviation PWAT subtropical moisture plume ahead of the front as
well as deep layered lift enhanced by upper jet dynamics.

Forecast rainfall amounts are generally 1/2 to 1 inch across the
region with locally higher amounts possible. Much of this rain may
come within the line of showers and thunderstorms. Minor urban and
poor drainage flooding is the main threat. The relatively fast
movement of the showers and thunderstorms should limit any flash
flooding threat, but WPC does have marginal to slight risk for
excessive rainfall from around NYC and points west.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...
The line of showers and storms should be east of the forecast area
by noon, however, lingering moisture along with a secondary cold
front and strong shortwave could trigger a few more showers and even
a thunderstorm.

It will become windy with a strong pressure gradient in place and
cold air advection helping winds gust. Might eventually need a wind
advisory for some coastal areas, whether it be from sustained winds
or gusts, but still don't have enough confidence for a widespread
event for any particular area. Best chances would be during mid-
afternoon into the night. Sustained winds probably 20 to 30 mph and
gusts of 40-45 mph likely.

High temperatures probably occur before the afternoon, and the
strong cold air advection will have temperatures falling through the
afternoon.

Dry for the nighttime with winds slowly subsiding, but still breezy
even late at night.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Upper flow briefly flattens out to start the period with an
upper low departing from the Canadian Maritimes. At the same
time, a trough moves into the desert southwest. Later in the
week, this feature will interact with northern branch energy,
sending a frontal system into the area for the end of the week
into the weekend. There is very good agreement with the 12Z
ECMWF and GFS with the extent of phasing of the two branches and
the progression of the aforementioned frontal system. The GGEM
is a bit more progressive, especially with the lead frontal band
precipitation Friday night into Saturday morning.

A consensus forecast approach brings high pressure into the
region Tuesday into Wednesday with a warm front approaching from
the southwest. Prior to that time, gusty W winds will follow on
the heels of deepening low pressure tracking northeast across
the Canadian Maritimes. There could be some gusts up 30 kt
through early Tuesday afternoon as winds gradually subside with
high pressure building in from the west.

There is a low chance of rain working in from the southwest
Tuesday night. However, unlike 24 hours ago, it appears
Wednesday will be dry as ridging builds in both aloft and at the
surface. The northward progress of the warm front will likely
be very slow due to an amplified ridge building along the
eastern seaboard as the upper trough amplifies across the mid
section of the country.

Warm frontal passage has trended faster in the global guidance,
lifting north of the region by daybreak Friday. A deep-layered
southerly flow develops along the east coast as the upper ridge
slowly translates east Thursday into Friday. A strong low-level
jet ahead of the approaching cold front supports moderate to
heavy warm conveyor belt rains with embedded thunderstorms late
Friday night into the first half of Saturday. There will likely
be timing changes through the week as the Pac jet energy has yet
to move onshore. Additionally, a strong onshore flow Friday
into Saturday will likely result in areas of stratus and fog,
especially east of the Hudson River. Dew points are forecast to
be in the 50s, but this may be conservative.

Scattered showers may linger into Sunday depending on how
quickly the upper trough/low passes through the area.

As for temperatures, daytime highs will be near seasonable
levels through Thursday before a warm frontal passage Friday
morning. Lows will be several degrees above normal due to
onshore flow and potential for stratus/fog. Following the warm
front, warmer, humid conditions are likely with areas away from
the coast getting into the 70s.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Tornado watch in effect for all terminals with the exception of
KISP and KGON until 11Z Monday.

A line of thunderstorms will pass through the terminals between 07Z-
11Z. Gusty winds up to 50KT are possible with this line.

Showers and thunderstorms end with the passage of the front this
morning. Varying MVFR to IFR conds expected with the shwrs and
tstms.  VFR returns 12-16z.

S-SE 5-10 kt increase to 15-20 kt overnight. Could be a few gusts
around 20 kt early, then 20-25 kt possible (mainly coastal
terminals) outside of any convection. Surface winds then shift to
the S, then SW-W as the cold front moves through in the morning.
LLWS comes to an end with the fropa and W winds increase 15-25kt
with gusts 25-35kt.

Strong WNW winds 17-19z Mon thru at least 4z Tue. Gusts up to
40 kt possible.

There could be some sct-isold shwrs Mon aftn, particularly N of NYC
arpts. Any of these could produce small hail. The prob and coverage
however are too uncertain to include in the tafs attm.

.OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
.Monday night...VFR. Gusty winds gradually diminish to 20-30kt
aft 4z.
.Tuesday and Wednesday...VFR. WNW gusts 25-30 kt Tues morning.
.Thursday...Chc shra and MVFR or lower.
.Friday...MVFR or lower possible in shra, iso tstms aftn &
night. Gusty S winds possible.

&&

.MARINE...
A tornado watch is now in effect for the western Long Island
Sound, the New York Harbor, and the ocean waters from Sandy Hook
NJ through Fire Island Inlet NY. Strong, locally storm-force
winds and waterspouts will be possible for these areas as the
squall line moves through.

The dense fog advisory remains in effect through the overnight
across all waters. Winds and seas increase tonight ahead of the
next storm system. SCA in effect for all waters tonight, then
have gone with a Gale Warning for Monday and Monday night as the
cold front passage and cold air advection/gusty winds behind
the storm have been progged to occur a little earlier than
previous model runs.

Winds gradually weaken Tuesday, but could still be a SCA levels
into early Tuesday afternoon. Ocean seas will be slow to
subside through Tuesday. Sub-SCA conditions return on all waters
Tuesday evening and should remain there into Thursday. Southerly
winds ramp up Thursday into Friday with SCA conditions likely
developing on the ocean waters Thursday night and continuing
into Friday.

&&

.HYDROLOGY...
Rainfall of 1/2 to 1 inches is likely through Monday morning
with locally higher amounts possible. Minor urban and poor
drainage flooding is the main threat. Flashy small stream
hydrologic impacts are possible, but the threat is low.

Minor flooding is possible on the Lower CT River by mid next
week due to runoff from recent rainfall events and from upstream
snow melt in VT and NH.

There is the potential for a significant rainfall event late
Friday night into Saturday with a slow moving frontal system.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Dense Fog Advisory until 6 AM EDT early this morning for
     CTZ009>012.
NY...Dense Fog Advisory until 6 AM EDT early this morning for
     NYZ071-075-078>081-178-179.
NJ...None.
MARINE...Dense Fog Advisory until 6 AM EDT early this morning for
     ANZ330-335-338-340-345-350-353-355.
     Small Craft Advisory until 6 AM EDT early this morning for
     ANZ330-335-338-340-345-350-353-355.
     Gale Warning from 6 AM this morning to 6 AM EDT Tuesday for
     ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...JC/DW
NEAR TERM...12/JC/MD/DW
SHORT TERM...JC
LONG TERM...DW
AVIATION...12/24
MARINE...JC/MD/DW
HYDROLOGY...JC/DW
EQUIPMENT...
Hazardous weather outlook, Apr 15, 3:35 AM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service New York NY
335 AM EDT Mon Apr 15 2019

NJZ002-004-006-103>108-NYZ067-069-072>074-176-160745-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Rockland-New York (Manhattan)-Bronx-Richmond (Staten Island)-
Northern Queens-
335 AM EDT Mon Apr 15 2019

...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ075-178-160745-
Kings (Brooklyn)-Southern Queens-
335 AM EDT Mon Apr 15 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Dense Fog Advisory.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ005-NYZ068-070-177-160745-
Northern Fairfield-Putnam-Northern Westchester-Northern Nassau-
335 AM EDT Mon Apr 15 2019

...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ009-NYZ071-179-160745-
Southern Fairfield-Southern Westchester-Southern Nassau-
335 AM EDT Mon Apr 15 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Dense Fog Advisory.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ006-160745-
Northern New Haven-
335 AM EDT Mon Apr 15 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ010-NYZ078>081-160745-
Southern New Haven-Northwestern Suffolk-Northeastern Suffolk-
Southwestern Suffolk-Southeastern Suffolk-
335 AM EDT Mon Apr 15 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ330-340-345-350-353-160745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
335 AM EDT Mon Apr 15 2019

...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale conditions are possible Monday Afternoon into Monday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ335-338-355-160745-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
335 AM EDT Mon Apr 15 2019

...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Tornado Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale conditions are possible Monday Afternoon into Monday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ007-008-160745-
Northern Middlesex-Northern New London-
335 AM EDT Mon Apr 15 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor flooding is possible along the Lower Connecticut River by
middle of this week due to combination of rainfall runoff and from
upstream snow melt.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ011-012-160745-
Southern Middlesex-Southern New London-
335 AM EDT Mon Apr 15 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Wind Advisory.

Locally heavy rainfall is also expected with urban and poor drainage
flooding possible.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor flooding is possible along the Lower Connecticut River by
middle of this week due to combination of rainfall runoff and from
upstream snow melt.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 14, 10:21 PM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service New York NY
1021 PM EDT Sun Apr 14 2019

NYZ072>074-176-177-151000-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Northern Queens-Northern Nassau-
1021 PM EDT Sun Apr 14 2019

Areas of fog, especially along the immediate coast will reduce
visibilities to a mile or less at times tonight. There may also
be times when the fog is locally dense with the visibility at a
quarter of a mile or less. If driving, slow down, use your low
beam headlights, and leave plenty of distance ahead of you in case
a sudden stop is needed.
Special weather statement, Apr 15, 2:59 AM EDT, 37 minutes before
Special Weather Statement
National Weather Service New York NY
259 AM EDT Mon Apr 15 2019

NYZ067-150745-
Orange-
259 AM EDT Mon Apr 15 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ORANGE COUNTY...

At 258 AM EDT, a strong thunderstorm was located near Dingmans Ferry,
or near Montague, moving east at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Middletown, Port Jervis, Goshen, Howells, Chester, Florida,
Cuddebackville, Otisville, Huguenot, Unionville, Scotchtown,
Deerpark, Mechanicstown, Westtown and Slate Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4150 7472 4150 7448 4157 7442 4160 7435
      4160 7433 4162 7430 4130 7423 4125 7447
      4136 7470 4137 7469 4139 7471 4140 7474
      4143 7474 4143 7476 4145 7476 4146 7475
      4149 7476
TIME...MOT...LOC 0658Z 251DEG 33KT 4130 7492

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:59 AM EDTSpecial Weather StatementOKXOrange46 min
Apr 15, 3:24 AM EDTWind AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more21 hr
Apr 15, 4:08 AM EDTSevere Thunderstorm WarningOKXRichmond37 min
Apr 15, 4:17 AM EDTAreal Flood AdvisoryOKXNew York88 min
Apr 15, 4:17 AM EDTSpecial Weather StatementOKXPutnam, Rockland43 min
Apr 15, 4:20 AM EDTSpecial Marine WarningOKX44 min
Apr 15, 4:37 AM EDTSevere Thunderstorm WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more23 min
Apr 15, 4:40 AM EDTSpecial Marine WarningOKX50 min
Apr 15, 4:43 AM EDTSpecial Marine WarningOKX37 min
Apr 15, 4:59 AM EDTAreal Flood AdvisoryOKXRockland61 min
Apr 15, 5:03 AM EDTSpecial Weather StatementOKXSuffolk42 min
Apr 15, 5:19 AM EDTSpecial Marine WarningOKX41 min
Apr 15, 5:30 AM EDTSpecial Marine WarningOKX60 min
Apr 15, 5:54 AM EDTSpecial Marine WarningOKX66 min
Apr 15, 6:16 AM EDTSpecial Marine WarningOKX59 min

Nearby

Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.